My body does'nt absorb Depakote. Anyone else?

Discussion in 'Fibromyalgia Main Forum' started by ladydi, Dec 6, 2002.

  1. ladydi

    ladydi New Member

    After being on Depakote ER for 12 months, I finally learned
    that my body won't absorb it. My blood level was only (9)
    Way too low.


    I am being switched to another Mood Stabilizer, and will
    have another blood level drawn in a month.

    My Phychiatrist says she's never seen this in her 25 years
    as a Dr.

    What up with it?

    Any input with this or anyother malaborbtion probelem with
    meds will be much appreciated. I'm confused to say the
    least.

    Thanks
    LadyDi
  2. ladydi

    ladydi New Member

    After being on Depakote ER for 12 months, I finally learned
    that my body won't absorb it. My blood level was only (9)
    Way too low.


    I am being switched to another Mood Stabilizer, and will
    have another blood level drawn in a month.

    My Phychiatrist says she's never seen this in her 25 years
    as a Dr.

    What up with it?

    Any input with this or anyother malaborbtion probelem with
    meds will be much appreciated. I'm confused to say the
    least.

    Thanks
    LadyDi
  3. 2BPainfree

    2BPainfree New Member

    I have just started research on depakote (haven't gotten very far yet), my Doctor wants me to give it a try. I am just wondering what the absorbtion & interactions may be. Don't know if this may somehow play into your problem but who knows!

    For example: certain antibiotics such as Cipro can become ineffective or at least reduce the effectivness if taken at the same time as antacids!
    (pepcid, prilosec even tums and mylanta are a few) Many people don't know this...I have even seen them given together in the hospital! Actually I would avoid taking any medications along with antacids....either take your meds 1 hour before or 2 hours after

    Other examples of interactions: Food with thyroid meds. This can greatly decrease the efficey of the thyroid medication. The lists of things goes on and on....another example: theraputic levels of coumadin (a blood thinner) can
    be difficult to reach if you consume large quantities of foods that contain Vit K ( a natural antagonist to coumadin)

    I don't know if Depakote has anything that can interfere with the absorbtion...but it might be worth looking up.

    Just rambling!
    Susan
  4. ladydi

    ladydi New Member

    Susan,

    I certainly do appreciate your responding to my ?
    I do know that Depakote can make you gain weight. The Dr.
    was very surprised that I hadn't gained weight. Well, now
    we know why. Although she tried me on Nortrityline, and I
    gain 20 pounds in about 3-4 weeks. I'm off that now.

    I guess I will go into Google or Medline and see if
    I can find something there.

    Again thanks for your attention.

    LadyDi